MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ACS POLY 20D 28 GR2; ACS HIP LINERS : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ACS POLY 20D 28 GR2; ACS HIP LINERS : HIP POLY ACETABULAR LINERS
Model Number 1115-27-025
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
Additional information indicated that according to the surgeon there was a head and liner change in 1989 and 1999, but it is unknown whether a der was reported at the time for either of those two events.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the revision for instability and polyethylene wear.Dictation records indicated the cup and liner was a 50mm aml 2 and the head ball size was a 32mm.Based on that information we ordered in aml/tl enduron liners 32mm sp from expresscare for the case.It was discovered that intraoperatively, dr.Dictation notes were incorrect and the patient actually had an acs acetabular cup and liner with a 28mm +8.5 ceramic head ball.Dr decided to cement a 46mm pinnacle marathon liner inside the existing acs cup.He implanted an articuleze 28 +8.5 metal head ball and put the hip through a range of motion to confirm stability and confirmed hip was stable.They used off label.Doi: (b)(6) 1988; dor: (b)(6) 2020; affected side.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : null device history batch : null device history review : null if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ACS POLY 20D 28 GR2
Common Device Name
ACS HIP LINERS : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9706201
Report Number1818910-2020-04717
Device Sequence Number2396440
Product Code HRY
UDI-Device Identifier10603295004875
UDI-Public10603295004875
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K944538
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1988
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1115-27-025
Device Catalogue Number111527025
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer02/06/2020
03/19/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date02/28/2020
03/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR